MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING
Model Number AF-834
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Disposition not presently known.
 
Event or Problem Description
An annuloflex af-834 mitral annuloplasty ring was implanted and explanted on (b)(6) 2019.The device was replaced with another annuloflex ring of the same size.
 
Additional Manufacturer Narrative
It was reported that the annuloplasty ring was explanted due to a failed initial attempt to repair the mitral valve.This is a procedure-related event, and is unrelated to the device.It should be noted that the subsequent complications (hemodynamic instability requiring coronary artery bypass graft and subsequent implant of an intra-aortic balloon pump) can also be attributed to the procedure (specifically, the ligation of the circumflex coronary).Based on the information provided, no device issue has been identified.
 
Event or Problem Description
A mitral valve repair was performed using an annuloflex af-834 annuloplasty ring.Saline testing following the initial attempt to repair the valve revealed that the valve was coapting too far anteriorly.The annuloplasty ring was therefore removed, and a new annuloflex af-824 was implanted.The second repair was successful.The mitral valve was functioning normally with trace insufficiency, and no aortic insufficiency was observed.There was no systolic anterior motion.However, after weaning from bypass, the patient deteriorated hemodynamically due to ligation of the circumflex coronary artery.The procedure was converted to sternotomy and cabg was performed.An iabp was ultimately implanted and the patient was transported to intensive care in critical condition.

Brand Name
ANNULOFLEX MITRAL ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key8375791
Report Number3005687633-2019-00150
Device Sequence Number16695044
Product Code KRH
UDI-Device Identifier08022057013644
UDI-Public(01)08022057013644(240)AF-834(17)230821
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K023185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model NumberAF-834
Device Catalogue NumberAF-834
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR